PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
1998 | 155 | 3 | 237-249
Tytuł artykułu

Period doubling, entropy, and renormalization

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
We show that in any family of stunted sawtooth maps, the set of maps whose set of periods is the set of all powers of 2 has no interior point. Similar techniques then allow us to show that, under mild assumptions, smooth multimodal maps whose set of periods is the set of all powers of 2 are infinitely renormalizable with the diameters of all periodic intervals going to zero as the period goes to infinity.
Słowa kluczowe
Rocznik
Tom
155
Numer
3
Strony
237-249
Opis fizyczny
Daty
wydano
1998
otrzymano
1996-08-18
poprawiono
1997-10-13
Twórcy
autor
Bibliografia
  • [AKM] R. L. Adler, A. G. Konheim and M. H. McAndrew, Topological entropy, Trans. Amer. Math. Soc. 114 (1965), 309-319.
  • [BORT] H. Bass, M. V. Otero-Espinar, D. N. Rockmore and C. P. L. Tresser, Cyclic Renormalization and Automorphism Groups of Rooted Trees, Lecture Notes in Math. 1621, Springer, Berlin, 1996.
  • [Bl1] L. Block, Homoclinic points of mappings of the interval, Proc. Amer. Math. Soc. 72 (1978), 576-580.
  • [Bl2] L. Block, Simple periodic orbits of mappings of the interval, Trans. Amer. Math. Soc. 254 (1979), 391-398.
  • [BC] L. Block and W. A. Coppel, Dynamics in One Dimension, Lecture Notes in Math. 1513, Springer, Berlin, 1992.
  • [BH] L. Block and D. Hart, The bifurcation of periodic orbits of one-dimensional maps, Ergodic Theory Dynam. Systems 2 (1982), 125-129.
  • [Bo] R. Bowen, Entropy for group endomorphisms and homogeneous spaces, Trans. Amer. Math. Soc. 153 (1971), 401-414.
  • [BF] R. Bowen and J. Franks, The periodic points of the disc and the interval, Topology 15 (1976), 337-342.
  • [DGMT] S. P. Dawson, R. Galeeva, J. Milnor and C. Tresser, A monotonicity conjecture for real cubic maps, in: Real and Complex Dynamical Systems, B. Branner and P. Hjorth (eds.), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci. 464, Kluwer, Dordrecht, 1995, 165-183.
  • [Ge] T. Gedeon, Stable and non-stable non-chaotic maps of the interval, Math. Slovaca 41 (1991), 379-391.
  • [Hu] J. Hu, Renormalization, rigidity and universality in bifurcation theory, Ph.D. dissertation, Department of Math., City Univ. of New York, 1995.
  • [HS] J. Hu and D. Sullivan, Topological conjugacy of circle diffeomorphisms, Ergodic Theory Dynam. Systems 17 (1997), 173-186.
  • [JS1] V. Jiménez López and L. Snoha, There are no piecewise linear maps of type $2^∞$, preprint, 1994.
  • [JS2] V. Jiménez López and L. Snoha, All maps of type $2^∞$ are boundary maps, preprint.
  • [Kl] P. E. Kloeden, Chaotic difference equations are dense, Bull. Austral. Math. Soc. 15 (1976), 371-379.
  • [La] O. E. Lanford III, A computer-assisted proof of the Feigenbaum conjecture, Bull. Amer. Math. Soc. (N.S.) 6 (1984), 427-434.
  • [MMS] M. Martens, W. de Melo and S. van Strien, Julia-Fatou-Sullivan theory for real one-dimensional dynamics, Acta Math. 168 (1992), 273-318.
  • [MiT] J. Milnor and W. Thurston, On iterated maps of the interval, in: Lecture Notes in Math. 1342, Springer, Berlin, 1988, 465-563.
  • [MiTr] J. Milnor and C. Tresser, On entropy and monotonicity for real cubic maps, to appear.
  • [M1] M. Misiurewicz, Horseshoes for mappings of the interval, Bull. Acad. Polon. Sci. Sér. Sci. Math. 27 (1979), 167-169.
  • [M2] M. Misiurewicz, Invariant measures for continuous transformations of [0,1] with zero topological entropy, in: Lecture Notes in Math. 729, Springer, Berlin, 1979, 144-152.
  • [OT] M. V. Otero-Espinar and C. Tresser, Global complexity and essential simplicity: A conjectural picture of the boundary of chaos for smooth endomorphisms of the interval, Phys. D 39 (1989), 163-168.
  • [Sm] J. Smítal, Chaotic functions with zero topological entropy, Trans. Amer. Math. Soc. 297 (1986), 269-282.
  • [Mo] F. J. Soares Moreira, Applications du disque infiniment renormalisables, Ph.D. thesis, Nice, 1997.
  • [Su] D. Sullivan, Bounds, quadratic differentials and renormalization conjectures, in: Mathematics into the Twenty-first Century, American Mathematical Society Centennial Publications, Vol. II, Amer. Math. Soc., Providence, R.I., 1992, 417-466.
  • [Ya] K. Yano, A remark on the topological entropy of homeomorphisms, Invent. Math. 59 (1980), 215-220.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-fmv155i3p237bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.